Mississippi, 2013Damaging Wind in Mississippi, July 22, 2013
July 22, 2013 · NWS LIX · 1 event in 1 county or zone
A trough of low pressure moving through the lower Mississippi River Valley produced numerous thunderstorms during the afternoon hours. One report of wind damage was reported with the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure moving through the lower Mississippi River Valley produced numerous thunderstorms during the afternoon hours. One report of wind damage was reported with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 22, 11:32 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 22, 11:32 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1232 PM CDT MON JUL 22 2013
.AVIATION...
...18Z AVIATION DISCUSSION...
ISOLATED CONVECTION WILL CONTINUE TO AFFECT THE TERMINALS THROUGH
AROUND 00Z BEFORE DISSIPATING. CONVECTION IS CURRENTLY STRONGEST
NEAR KBTR...AND HAVE INCLUDED A TEMPO GROUP TO REFLECT THIS HIGHER
RISK. OTHERWISE...VCSH AND VCTS WORDING IS IN PLACE TO REFLECT THE
RISK AT ALL OTHER TERMINALS. EXPECT A WEAK LOW LEVEL INVERSION TO
DEVELOP TONIGHT...RESULTING IN SOME LOW STRATUS DEVELOPMENT AT ALL
OF THE TERMINALS. CEILINGS WILL GENERALLY RANGE FROM 1000 TO 2000
FEET RESULTING IN MVFR CONDITIONS. HOWEVER...AT KMCB...THE
INVERSION WILL BE STRONGER WITH VISIBILITIES FALLING TO AROUND 3
MILES AND CEILINGS DROPPING BELOW 500 FEET. THESE IMPACTS WILL
OCCUR AROUND DAYBREAK...BETWEEN 10 AND 13Z. ONCE THE INVERSION
CLEARS...A RETURN TO PREVAILING VFR CONDITIONS CAN BE EXPECTED. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 93 71 94 / 20 30 10 10
BTR 77 94 75 95 / 10 20 10 10
ASD 76 93 76 92 / 20 20 10 20
MSY 78 91 77 93 / 20 20 10 20
GPT 77 91 77 91 / 30 30 10 20
PQL 76 91 75 92 / 40 40 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 22, 10:57 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT MON JUL 22 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-230500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1157 AM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ONCE AGAIN ACROSS THE FORECAST AREA...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER ONE OR TWO STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS... FREQUENT LIGHTNING...AND HEAVY DOWNPOURS
OF RAIN. LOCALIZED STREET FLOODING WILL BE POSSIBLE WITH THE
HEAVIEST DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY
TUESDAY THROUGH SUNDAY. ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER ONE OR TWO STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF
RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
32
In the hours before
Special weather statement, Jul 22, 1:17 PM CST, 1 hour 3 minutes before
LAZ034-035-MSZ068-222000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
217 PM CDT MON JUL 22 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON
COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF SIMMESPORT...OR
ABOUT 3 MILES SOUTHEAST OF LETTSWORTH...MOVING EAST AT 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WAKEFIELD AND SPILLMAN
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 22, 1:35 PM CST, 45 minutes before
LAZ040-MSZ077-222015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT MON JUL 22 2013
...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...ST.
TAMMANY PARISH...
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF COVINGTON...OR ABOUT 9 MILES
NORTHWEST OF ABITA SPRINGS...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ABITA
SPRINGS...SUN...BUSH...PICAYUNE AND MCNEIL
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 22, 2:00 PM CST, 20 minutes before
LAZ039-MSZ077-222045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT MON JUL 22 2013
...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...
WASHINGTON PARISH...
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BOGALUSA...OR ABOUT 6 MILES
WEST OF VARNADO...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VARNADO...
ANGIE AND POPLARVILLE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 22, 2:13 PM CST, 7 minutes before
MSZ082-222100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 PM CDT MON JUL 22 2013
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF ESCATAWPA TO
6 MILES WEST OF ESCATAWPA...MOVING NORTHEAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WADE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Pike
- When
- July 22, 2:20 PM CST
- Where
- Pike County, Fernwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.180, -90.450
Approximately two dozen trees were reported blown down. One blocked U.S. Highway 51, and a few power lines were reported down in Fernwood. The event time was estimated based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456812.